Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 188, NWS Atlanta, GA

June 5, 2001Meriwether County, Pike County, Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2001, 4:02 PM EDT for Meriwether County, Pike County, Spalding County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 4:02 PM EDT (20:02 UTC)
Expired
Jun 5, 2001, 4:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Meriwether County, GA, Pike County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 25 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 052002
SVRATL
GAC199-231-255-052030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  NORTHWESTERN PIKE COUNTY IN WEST CENTRAL GEORGIA
  SOUTHWESTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GAY...MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GAY AND
CONCORD.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3316 8473 3300 8463 3310 8435 3329 8444

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:35 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 5, 3:35 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT TUE JUN 5 2001

ATMOSPHERE SLIGHTLY MORE STABLE THAN PAST COUPLE OF DAYS...BUT WILL
STILL SEE WIDELY SCATTERED LATE AFTERNOON CONVECTION LINGERING INTO
THE EVENING ACROSS MAINLY NORTH GEORGIA. MAY BUMP POPS UP A BIT FROM
NUMBERS LISTED BELOW BY THE TIME I ISSUE ZONES BASED ON LAST MINUTE
RADAR/SATELLITE TRENDS. BEST RAIN CHANCES COME IN WEDNESDAY NIGHT
INTO THURSDAY AS UPPER FLOW BECOMES NORTHWEST WITH TROUGH DIGGING
INTO THE EAST COAST. WEAK FRONTAL BOUNDARY PUSHES IN THURSDAY WITH
SLIGHTLY DRIER AIRMASS MOVING IN FOR FRIDAY. NORTHWEST FLOW ALOFT
SHOULD KEEP SCATTERED CONVECTION IN FOR FRIDAY. SATURDAY LOOKS DRY
FOR NOW BUT SOME LINGERING POPS MAY BE NEEDED IN SOUTHERN PORTIONS
OF THE FORECAST AREA DEPENDING ON SOUTHERN PUSH OF THE FRONT. NEXT
SURFACE BOUNDARY PUSHES THROUGH SUNDAY WITH SCATTERED POPS. END OF
THE EXTENDED PERIOD LOOKS DRY.

FCSTID = 20
ATL   67  87  67  80 /  20  50  60  70
AHN   65  87  68  82 /  20  50  60  70
GVL   66  86  68  81 /  20  50  60  70
RMG   67  88  66  81 /  20  50  60  70
CSG   68  88  70  85 /  10  30  40  60
MCN   67  89  -69  86 /  10  30  40  60

.ATL...
GA...NONE.

MSS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:20 PM EDTSevere Thunderstorm WarningFFCGordon25 min
Jun 4, 8:21 PM EDTSevere Thunderstorm WarningFFCBartow24 min
Jun 4, 8:26 PM EDTSevere Thunderstorm WarningFFCDade29 min
Jun 4, 8:36 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield39 min
Jun 4, 8:59 PM EDTSevere Thunderstorm WarningFFCDawson41 min
Jun 4, 9:01 PM EDTSevere Thunderstorm WarningFFCPike29 min
Jun 4, 9:04 PM EDTSevere Thunderstorm WarningFFCMeriwether26 min
Jun 4, 9:24 PM EDTSevere Thunderstorm WarningFFCCherokee21 min
Jun 4, 9:48 PM EDTSevere Thunderstorm WarningFFCHall27 min
Jun 4, 10:18 PM EDTSevere Thunderstorm WarningFFCHall, White22 min
Jun 5, 7:11 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.